“I saw 5 major medical services, and not one of them recognised I had a blood clot in my brain.”
20-year-old Laura Ephraums from Exeter, claims the contraceptive pill Rigevidon caused her a major health scare.
She’s launched a campaign to have the drug removed from the NHS, after a blood clot was caused by the suspected pill.
Laura was on the Rigevidon pill for just seven weeks when became unwell.
It all began when she was walking along the beach with her boyfriend, ‘My right arm began to go numb and my speech was beginning to slur.’
“I saw the out of hours doctors twice over the next day, I went to A&E once, and the paramedics came to my house twice, but they all passed if off as a migraine.”
Laura wasn’t aware of any of the symptom’s that went along side the pill therefore didn’t realise that was the reason why.
“My parents called my GP, who came round and ordered an ambulance, a CT scan was showing nothing.”
“It wasn’t till I had an MRI scan it showed the blood clot in my brain, it was such a relief to finally find out what was wrong.”
Laura was on no other medication, and the pill was proven to be the cause.
Almost a year ago now Laura started a government petition to get the Rigevidon pill investigated.
Laura then started a government petition to get the Rigevidon pill investigated.
Since then the petition has had over 17,000 signatures and is one step closer to helping girls like her.
And although Laura is now fit and healthy, “The stats speak for themselves, 1-1000 people are either fatal or medically ill because of this pill.”
According to the NHS, there is a very low risk of serious side effects from taking the contraceptive pill, such as blood clots or cervical cancer.
Danielle Warner is another girl who has suffered from the Rigevidon pill, here’s her story.